Alert archive / Tennessee / Tornado Warnings in 2013
Tornado Warning 26, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Oct 5, 2013, 7:56 PM CDT for Obion County, Weakley County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2013, 7:56 PM CDT (00:56 UTC)
- Expired
- Oct 5, 2013, 8:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 8:05 PM CDT | TSTM WND DMG | South Fulton, TN | OBION COUNTY EMA REPORTS SEVERAL POWER POLES AND TREES DOWN THROUGHOUT SOUTH FULTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 930 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
989 WFUS54 KMEG 060056 TORMEG TNC131-183-060130- /O.NEW.KMEG.TO.W.0026.131006T0056Z-131006T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 756 PM CDT SAT OCT 5 2013 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR SOUTH FULTON...OR 6 MILES SOUTH OF FULTON...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF NORTHEASTERN OBION AND NORTHERN WEAKLEY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... .THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW. && LAT...LON 3650 8851 3635 8888 3650 8900 3651 8883 TIME...MOT...LOC 0057Z 247DEG 22KT 3645 8884 $$
2 follow-up statements
652
WWUS54 KMEG 060107
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CDT SAT OCT 5 2013
TNC131-060117-
/O.CAN.KMEG.TO.W.0026.000000T0000Z-131006T0130Z/
OBION TN-
807 PM CDT SAT OCT 5 2013
...THE TORNADO WARNING FOR NORTHEASTERN OBION COUNTY IS CANCELLED...
AT 807 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3650 8862 3645 8880 3647 8882 3649 8882
3650 8882 3651 8882
TIME...MOT...LOC 0107Z 242DEG 22KT 3650 8879
$$
TNC183-060130-
/O.CON.KMEG.TO.W.0026.000000T0000Z-131006T0130Z/
WEAKLEY TN-
807 PM CDT SAT OCT 5 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTH
CENTRAL WEAKLEY COUNTY...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER WEAKLEY COUNTY...
OR NEAR FULTON...MOVING NORTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF NORTH CENTRAL WEAKLEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.
&&
LAT...LON 3650 8862 3645 8880 3647 8882 3649 8882
3650 8882 3651 8882
TIME...MOT...LOC 0107Z 242DEG 22KT 3650 8879
$$288
WWUS54 KMEG 060115
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT SAT OCT 5 2013
TNC183-060126-
/O.CAN.KMEG.TO.W.0026.000000T0000Z-131006T0130Z/
WEAKLEY TN-
815 PM CDT SAT OCT 5 2013
...THE TORNADO WARNING FOR NORTH CENTRAL WEAKLEY COUNTY IS
CANCELLED...
AT 816 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
LAT...LON 3650 8862 3645 8880 3647 8882 3649 8882
3650 8882 3651 8882
TIME...MOT...LOC 0116Z 242DEG 22KT 3653 8873
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 5, 6:54 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 5, 6:54 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 654 PM CDT SAT OCT 5 2013 .DISCUSSION... UPDATED FOR 00Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 254 PM CDT SAT OCT 5 2013/ SKIES ARE PARTLY CLOUDY OVER MOST OF THE FORECAST AREA EAST OF THE MISSISSIPPI RIVER AND MOSTLY CLOUDY ELSEWHERE. TEMPERATURES THIS AFTERNOON ARE MAINLY IN THE 80S. SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI WHILE A MORE SOLID LINE OF THUNDERSTORMS HAS BEGUN TO PUSH INTO EAST ARKANSAS. WHILE THERE ARE NO SEVERE THUNDERSTORMS AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. THE THUNDERSTORMS ARE AHEAD OF A COLD FRONT WHICH IS MOVING INTO CENTRAL ARKANSAS AT THIS TIME. AS THE COLD FRONT ENTERS THE FORECAST AREA TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD OVER THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE MAINLY OVER NORTHEAST ARKANSAS WITH DAMAGING WINDS AS THE MAIN THREAT. AS THE FRONT MOVES CROSSES THE MISSISSIPPI RIVER COOLER AIR WILL START TO MOVE INTO WESTERN SECTIONS OF THE FORECAST AREA WITH TEMPERATURES DROPPING INTO THE 50S IN THESE AREAS. THE COLD FRONT SHOULD BE MOVING OUT OF THE FORECAST AREA BY SUNDAY AFTERNOON SO THERE WILL STILL BE SHOWERS AND THUNDERSTORMS AROUND SUNDAY WITH THE BEST CHANCE OF RAIN OVER EASTERN SECTIONS OF THE FORECAST AREA. WITH THE COOLER AIR MOVING INTO MORE OF THE FORECAST AREA ON SUNDAY TEMPERATURES WILL BE MUCH COOLER THAN TODAY WITH HIGHS IN THE UPPER 60S TO MID 70S. BY SUNDAY NIGHT THE COLD FRONT WILL BE OUT OF THE REGION WITH A FEW EVENING SHOWERS POSSIBLE OVER EASTERN SECTIONS OF THE FORECAST AREA. SKIES SHOULD CLEAR OVERNIGHT SUNDAY AND WITH LIGHT WINDS TEMPERATURES WILL BE QUITE COOL MONDAY MORNING WITH LOWS IN THE MID 40S TO AROUND 50 DEGREES. BY MONDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND REMAIN IN CONTROL OVER MUCH OF THE EASTERN U.S. FOR MUCH OF THE UPCOMING WEEK. AS A RESULT DRY WEATHER IS EXPECTED FROM MONDAY THROUGH FRIDAY. TEMPERATURES WILL BE BELOW NORMAL FOR MONDAY AND TUESDAY BUT THEN GRADUALLY WARM ON WEDNESDAY AND THURSDAY WITH MORE SEASONABLE TEMPERATURES RETURNING FOR FRIDAY AND NEXT SATURDAY. THE NEXT COLD FRONT WILL BE MOVING INTO THE CENTRAL AND SOUTHERN PLAINS ON SATURDAY SO AN ISOLATED THUNDERSTORM MAY MOVE INTO THE REGION AHEAD OF THE FRONT. ARS && .AVIATION... 00Z TAF CYCLE A STRONG COLD FRONT LOCATED FROM KSTL TO KTXK WILL PUSH ACROSS THE MIDSOUTH OVERNIGHT. AHEAD OF THE FRONT CONDS ARE MAINLY VFR WITH ISOLD-SCT TSRAS POSSIBLE. CONDS WILL DETERIORATE AS THE FRONT APPROACHES WITH NUMEROUS SHRAS AND TSRAS. OCNL MVFR CIGS/VSBYS ALONG AND AHEAD OF THE FRONT WILL DROP TO OCNL IFR CIGS/VSBYS IN SHRAS BEHIND THE FRONT. THE FRONT WILL MOVE THROUGH KJBR AT 04Z...KMEM BY 08Z...KMKL BY 10Z AND KTUP BY 13Z. WINDS WILL SHIFT FROM SOUTH AT 5-10 KTS TO W/NW AT 5-10 KTS BEHIND THE FRONT. COULD SEE SOME GUSTY WINDS WITH ANY TSRAS INVOF THE FRONT. CONDS WILL IMPROVE RAPIDLY SUN MORNING BACK TO VFR. SJM && .PRELIMINARY POINT TEMPS/POPS... MEM 61 70 51 71 / 90 50 10 0 MKL 60 69 44 68 / 90 70 20 0 JBR 54 71 47 71 / 90 30 10 0 TUP 67 75 49 74 / 60 80 30 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Oct 5, 11:32 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1132 AM CDT SAT OCT 5 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1132 AM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAINLY WEST OF A WYNNE ARKANSAS TO TIPTONVILLE TENNESSEE LINE. THIS DOES INCLUDE THE CITY OF JONESBORO ARKANSAS. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT IN THE SLIGHT RISK AREA.
In the hours before
Local storm report, Oct 5, 7:12 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT SAT OCT 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TORNADO ELBRIDGE 36.26N 89.32W
10/05/2013 OBION TN LAW ENFORCEMENT
TORNADO TOUCHED DOWN WEST OF THE OBION RIVER OVERPASS ON
HIGHWAY 51.
&&
SJMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:10 PM CDT | Tornado Warning | MEG | Obion, Weakley | 50 min |
Nearby
Tornado Warnings in Tennessee, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.